MAUDE Adverse Event Report: NSK NAKANISHI INC FORZA M5 1:5 ATTACHMENT SHORTY FG HIGH SPEED OPTIC; HANDPIECE

NSK NAKANISHI INC FORZA M5 1:5 ATTACHMENT SHORTY FG HIGH SPEED OPTIC; HANDPIECE
Catalog Number 5027608U0
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 12/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer was using the handpiece during a cavity preparation.The handpiece was spinning and the doctor said it was louder than normal.The backcap of the handpiece got hot but the doctor didn't notice.He had it pressed up against the patient's lip.The patient was numb and by the time he was done the inside of the lip turned white with a slight burn.Lip burn cream was applied.

Brand Name
FORZA M5 1:5 ATTACHMENT SHORTY FG HIGH SPEED OPTIC
Common Device Name
HANDPIECE
Manufacturer (Section D)
NSK NAKANISHI INC
700 shimohinata kanuma tochigi
322-8 666
JA  322-8666
MDR Report Key18469065
Report Number1032227-2024-00001
Device Sequence Number7285221
Product Code EGS
UDI-Device Identifier00887919851400
UDI-Public00887919851400
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 01/05/2024
Report Date (Section F) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5027608U0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/21/2023
Event Location Other
Date Report to Manufacturer12/05/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/08/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age25 YR
Patient SexFemale
Patient Weight57 KG
Patient EthnicityNon Hispanic
Date Report Sent to FDA12/05/2024